Alert archive / New York / Small Craft Advisories in 2022
Small Craft Advisory 55, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at May 1, 2022, 10:32 AM EDT. It took effect at May 1, 2022, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2022, 10:32 AM EDT (14:32 UTC)
- In effect from
- May 1, 2022, 11:00 AM EDT
- Expired
- May 1, 2022, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
349 WHUS71 KBUF 011432 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1032 AM EDT Sun May 1 2022 LOZ042-020000- /O.NEW.KBUF.SC.Y.0055.220501T1500Z-220502T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1032 AM EDT Sun May 1 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
880 WHUS71 KBUF 012018 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 418 PM EDT Sun May 1 2022 LOZ042-020000- /O.CON.KBUF.SC.Y.0055.000000T0000Z-220502T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 418 PM EDT Sun May 1 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
188 WHUS71 KBUF 012332 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 732 PM EDT Sun May 1 2022 LOZ042-020045- /O.EXP.KBUF.SC.Y.0055.000000T0000Z-220502T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 732 PM EDT Sun May 1 2022 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Winds and waves will continue to subside tonight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at May 1, 7:32 AM EDT, 3 hours earlier.
Area forecast discussion, May 1, 7:32 AM EDT, 3 hours before
Area Forecast Discussion National Weather Service Buffalo NY 732 AM EDT Sun May 1 2022 .SYNOPSIS... Showers are slowly approaching the far southwestern portions of the area early this morning. These showers will continue to progress northeast and gradually spread into Western New York today and tonight. Chances of showers then remain in the forecast through Wednesday, with the next round of steadier rain showers occurring Tuesday as another area of low pressure moves across the region. && .NEAR TERM /THROUGH TONIGHT/... Current visible satellite imagery this morning is depicting high clouds spilling in across the Genesee Valley and eastern Lake Ontario region. Additionally, places east of Lake Ontario were reporting chilly temperatures ranging from a few degrees below zero (Oswego County east) to the mid 30s and upper 30s across the northern portions of the Genesee Valley, where the chilly readings can be attributed to ample radiational cooling occuring due to the lack of cloud cover overnight. However, temperatures post dawn this morning are starting to rebound and will continue to rise through the remainder of the morning hours, therefore the frost advisory has been cancelled. Meanwhile, a vertically stacked low over southeastern Minnesota this morning will move northeast across lake Superior tonight. In addition to this, a shortwave trough aloft will pivot through the base of the longwave trough and eventually cross the Eastern Great Lakes tonight. While all of this is occurring, an occluded frontal boundary will move into Western New York this afternoon before continuing its slow eastward track across the remainder of the area through Monday morning. At first this is currently supporting an area of showers moving northeast across northwestern OH and northeastern PA. These showers have reached the far southwestern reaches of the area around dawn this morning. As the day progresses today the showers will continue to spread northeast across the rest of WNY. Shower chances will gradually move into the eastern Lake Ontario region Sunday night, with slow eastward progress as the front moves into a dry airmass beneath a narrow ridge aloft. Forecast model soundings show meager MUCAPE across Western NY later Sunday afternoon and evening, perhaps just enough to support isolated weak thunderstorms. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... Monday a negatively tiled trough over the Great Lakes in the morning will move ENE and weaken by evening as it moves into a narrow ridge position and confluent mid level flow. DPVA ahead of the trough and the passage of a weak surface trough will continue to support a chance of showers Monday. The best coverage of rain will be east of Lake Ontario where large scale forcing and moisture maximize. Farther west, scattered showers in the morning associated with the trough will give way to more mesoscale forcing in the afternoon as a stable lake shadow develops northeast of Lake Erie. This will allow for a return to dry weather from the Niagara Frontier to near Rochester, while scattered showers develop from the Southern Tier through the western Finger Lakes along the southern edge of the lake shadow where local convergence develops. Any remaining showers Monday evening will end as the trough moves east and weakens further. A weak bubble of high pressure will move into the eastern Great Lakes and support partial clearing. Tuesday through Wednesday a southern stream vorticity maxima and associated surface low will move from Illinois to NY/PA, partially phasing with a northern stream trough moving across Ontario and Quebec. An initial wing of warm advection ahead of the approaching low will bring thickening clouds Tuesday, with shower chances increasing from west to east through the day. This system will capture a respectable plume of deep moisture, with PWAT rising to 1-1.25" in the warm sector airmass Tuesday night through early Wednesday. Large scale ascent from DPVA ahead of the southern stream wave and right entrance region jet dynamics will couple with a push of strong moisture transport and isentropic upglide ahead of the surface low to produce fairly widespread showers Tuesday night through Wednesday morning. The airmass is not overly unstable, but sufficient instability in the presence of strong forcing may support some embedded thunder. The rain will taper off from northwest to southeast later Wednesday as the system moves off into New England. Any remaining showers east of Lake Ontario will end Wednesday evening. High pressure will then build into the Great Lakes overnight with partial clearing. && .LONG TERM /THURSDAY THROUGH SATURDAY/... High pressure will build east from the Great Lakes to New England Thursday through Thursday night, with a period of dry and slightly cooler weather. Forecast uncertainty then increases for the end of the week as a mid level closed low advances from the mid section of the nation east into the Ohio Valley. Model guidance has shown run-to-run and inter- model variation over the past few days in the track and timing of this system, and continues to do so this morning. The 00Z GFS remains on the fast side of the guidance envelope, which is expected given its progressive bias in the medium range. The 00Z GEM keeps the system south of the area, while the 00Z ECMWF trended a little north and east since yesterday, bringing shower chances into areas south of Lake Ontario late Friday through Saturday. Given the model uncertainty, gradually increased POPS later Friday through Saturday into the low chance range, with the greatest chances near the PA state line. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... As of 12Z all TAF sites remain under VFR flight conditions as only high clouds continue to filter east across western and north central New York. However, conditions across far western New York are soon to change as showers are soon to slowly enter around daybreak before continuing its gradual spread eastward throughout the remainder of the day today. This afternoon, as the showers pass across the area CIGS will lower to MVFR. Additionally late this afternoon and into tonight, some showers may have some embedded thunder. As the night progresses, rain showers will continue to push east across the region and support widespread MVFR conditions. Outlook... Monday...Mainly VFR with showers ending from west to east. Tuesday...VFR/MVFR. Showers. Wednesday...Mainly VFR with a chance of showers. Thursday...VFR. && .MARINE... High pressure will push east towards southern New England today, which will allow for an increase in easterly flow and cause near small craft conditions on the west end of Lake Ontario as a front approaches the region from the west. && .FIRE WEATHER... Minimum relative humidity will drop to less than 30 percent today from the western Finger Lakes to the eastern Lake Ontario region. Winds will remain relatively light, in the 10-15 mph range. This follows multiple days of low humidity and sunshine, which has allowed fine fuels to dry considerably. Meanwhile across Western NY, increasing clouds and a few showers will bring higher relative humidity today, with clouds and showers then spreading slowly east to the eastern Lake Ontario region tonight. Shower chances will continue Monday. A widespread wetting rain is then expected late Tuesday through Wednesday as low pressure crosses the region. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...EAJ NEAR TERM...EAJ SHORT TERM...Hitchcock LONG TERM...Hitchcock AVIATION...EAJ MARINE...EAJ FIRE WEATHER...Hitchcock
Hazardous weather outlook, May 1, 9:12 AM EDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 912 AM EDT Sun May 1 2022 NYZ001>008-010>014-019>021-085-021315- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 912 AM EDT Sun May 1 2022 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-021315- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 912 AM EDT Sun May 1 2022 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.